MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiomyopathy (1764); Death (1802); Heart Failure (2206)
Date of Event 08/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is anticipated procedural complication as the reported event is due to a known physiological effect of the procedure noted within the product directions for use (dfu) and/or device labeling.(b)(4).
 
Event or Problem Description
(b)(6) study; it was reported that following a coronary artery drug eluting stenting treatment procedure, the patient had biventricular heart failure and expired.In (b)(6) 2012, the patient presented due to unstable angina (braunwald classification: iiib) and was referred for cardiac catheterization.The de novo target lesion was located in the mid left anterior descending artery (mid lad) with 70% stenosis and was 20mm long with a reference vessel diameter of 2.75mm.The target lesion was treated with pre-dilation and placement of a 2.75x20mm promus element plus stent, with 0% residual stenosis following post-dilation.The patient was discharged on aspirin the next day.In (b)(6) 2017, the patient expired.Per death certificate, the primary and immediate cause of death was ¿biventricular heart failure secondary to ischemic cardiomyopathy¿.It was confirmed that no autopsy was performed.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6892993
Report Number2134265-2017-09244
Device Sequence Number705996
Product Code NIQ
UDI-Device Identifier08714729807902
UDI-Public08714729807902
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2012
Device Model NumberH7493911420270
Device Catalogue Number39114-2027
Device Lot Number0014960489
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR